Jump to content

Recommended Posts

Okay, my opinion on nausea meds:

1) Zofran--8 mg ODT, it is important that they are the dissolvable ODT kind...do not bother with the tablets! I would not go above 8 mg...they tried to keep increasing my dosage at one point when Zofran stopped being effective...increasing beyond a certain point can be dangerous...using in high amounts for chemotherapy is different because they use a high amount and then none at all for day....in your son's case it would be chronic use.

'

I've used this dose for 6 years now with no side effects. I work in a patient care unit and I've seen this dosage used long term. I've read IRB literature that notes that untoward effects were not realized until the dose was in the 60's. I don't understand your logic. It sounds like it was your own comfort level that kept your dosage where it was, not your providers.

Link to post
Share on other sites
I've used this dose for 6 years now with no side effects. I work in a patient care unit and I've seen this dosage used long term. I've read IRB literature that notes that untoward effects were not realized until the dose was in the 60's. I don't understand your logic. It sounds like it was your own comfort level that kept your dosage where it was, not your providers.

I guess it depends on the person. Also, I was thinking about the fact that this is a kid, and not an a adult. I used that dosage IV (not tablet, so maybe it's different) but I had a severe reaction and had to be hospitalized. I am also pretty tiny and sensitive to drugs, so those dosages might be fine for adults, but I wouldn't give more than that to a kid on a daily basis. Granted they do use those higher dosages in cyclic vomiting syndrome, but not everyday. Then again, we are all different...

Link to post
Share on other sites

Hope he can get relief soon!!!! If it had not been for peppermint candy, with the oil, I don't know what I would have done. Nausea was with me for so many years. I could not move in any way without starting the nausea, just laying, was my relief. Finally after a diagnosis, Klonopin eventually helped a great deal. Medications had to be very slowly added, because of the sensitivity. I hope and pray that he gets better soon. Nausea is usually the low blood pressure, but I have been told that everybody is different, but at the same time, alike. As we get better, so due most of the symptoms. Dizziness and fatigue are still with me, when I am too active. Your son is very young, so he has a reason for a lot of HOPE.

Link to post
Share on other sites
  • 2 weeks later...

I think it might be important to figure out if the nausea is related to POTS bp, tachycardia and such or related to his gastroparesis. I had really bad nausea and zofran worked wonders. BUt the past month or so I have nausea and vomitting that the zofran hardly touches along with other symptoms. I'm having a stomach emptying test done tomorrow morning so maybe I'll have something new to deal with tomorrow :rolleyes: I think if nausea is pots/nerve related it is treated differently than GP related nausea/vomitting. I think if the nausea/vomitting is GP related that dr's don't usually try to masked it with medicines because then you can't tell if something is really wrong with your stomach. For example if you have undigested food in your stomach that is there for hours on end then you need to do something to get rid of the fermenting food or help move it along otherwise you risk bezoars forming and other stomach scariness.

Link to post
Share on other sites
I think it might be important to figure out if the nausea is related to POTS bp, tachycardia and such or related to his gastroparesis. I had really bad nausea and zofran worked wonders. BUt the past month or so I have nausea and vomitting that the zofran hardly touches along with other symptoms. I'm having a stomach emptying test done tomorrow morning so maybe I'll have something new to deal with tomorrow :rolleyes: I think if nausea is pots/nerve related it is treated differently than GP related nausea/vomitting. I think if the nausea/vomitting is GP related that dr's don't usually try to masked it with medicines because then you can't tell if something is really wrong with your stomach. For example if you have undigested food in your stomach that is there for hours on end then you need to do something to get rid of the fermenting food or help move it along otherwise you risk bezoars forming and other stomach scariness.

My son was diagnosed with gastroparesis in November. He is taking erythocin(spell?). So far still nauseated. I left a message with his doctors office, but they must be gone for the holidays-they said they would email her. I'm sure she will need to see his file, list of all meds he is on and has tried. We go back to Cleveland in 3 weeks. Hopefully he will get some relief soon. He did have a good Christmas, was functional earlier than usual. Maybe mind over matter since it was Christmas.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...